Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Aug 8, 2021, 6:46 PM MST for La Paz County, Arizona. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 6:46 PM MST (01:46 UTC)
- Expired
- Aug 8, 2021, 7:30 PM MST
- In force
- 44 min
- Issued by
- NWS Phoenix, AZ
- Hail
- 0.00 in
- Wind
- 50
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 158 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 3240 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707
WWUS85 KPSR 090146
SPSPSR
Special Weather Statement
National Weather Service Phoenix AZ
646 PM MST Sun Aug 8 2021
AZZ533-090230-
Central La Paz AZ-
646 PM MST Sun Aug 8 2021
...A strong thunderstorm will impact portions of central La Paz
County through 730 PM MST...
At 645 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Bouse, or 29 miles southeast of Parker, moving
east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Dense blowing dust may also occur.
Locations impacted include...
Bouse and Brenda.
This includes the following highways...
US Highway 60 between mile markers 34 and 40.
AZ Route 72 between mile markers 25 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3366 11396 3378 11415 3393 11411 3402 11387
3374 11375
TIME...MOT...LOC 0145Z 257DEG 7KT 3383 11391
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
AJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:39 PM MST, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 8, 4:39 PM MST, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 439 PM MST Sun Aug 8 2021 .UPDATE...Updated Aviation Discussion... && .SYNOPSIS... An area of low pressure will move towards Arizona, bringing cooler temperatures and an increased chance of precipitation Monday night and Tuesday. Humid conditions will persist through the week, along with a continued threat of showers and storms. && .DISCUSSION... Clear skies prevail across much of the Desert Southwest today. This is largely due to abundant dry air aloft as evident in the water vapor imagery. Latest RAP streamline analysis depicts the mid-level ridge axis draped east to west across central Arizona. In the lower levels, dewpoints in the lower 60s persist across much of south-central Arizona. Further southwest, latest VWP indicates a weak gulf surge near Yuma with southerly winds up to 3k feet and dewpoints in the lower 70s. However, total PWATs have trended downward with the SPC mesoanalysis indicating values near 1.3 inches in the Phoenix area. With the relatively dry westerly flow, conditions generally remain unfavorable for convection across the lower deserts. CAMs instead are more keen on activity across southeastern Arizona, where temperatures are a bit cooler aloft. HREF along with some other WRFs suggest isolated storms could develop across far southern Maricopa and western Pinal Counties this evening. Any storms that do materialize will be capable of producing strong wind gusts along with an outflow boundary that could generate blowing dust further to the north and west this evening. Models remain in good agreement an inverted trough will emerge overnight across Sonora. Considerable cloudiness and light rain associated with this system will likely inhibit insolation and initially delay the buildup of instability across the lower deserts Monday as it drifts northward into southern Arizona. However, consensus among the CAMs is scattered convection will develop across the higher terrain north and east of Phoenix during the late afternoon and evening before propagating westward. Latest HREF suggests wind gusts in excess of 50 mph will be possible during the evening, particularly across Pinal County. Meanwhile, the aforementioned inverted trough and associated vort max will drift into central or southern Arizona Monday night, but its exact track remains uncertain. Vorticity-forced ascent will then support elevated rain chances through Monday night and even into early Tuesday morning as far west as the Colorado River. The strongest storms will be capable of producing heavy rainfall and localized flash flooding. && .PREVIOUS DISCUSSION... Tuesday the deterministics show the disturbance continuing N through the S-Cent and N AZ as NBM POPs rise to 50%. In addition an area of elevated WPC QPF is emphasized on Tue morning for S-Cent and SW AZ and lighter QPF elsewhere. Tue morning QPF between Tacna AZ and Phoenix ranges from 0.1-0.4" with 0.1-0.2" favored across most of Phoenix. Also for for Mon and Tue the WPC Days 2 and 3 EROs are "Marginal" across the area (including SE CA on Tuesday). This means there is a 5-10% chance of rainfall exceeding flash flood guidance within 25 miles of a point. Models support this due to good agreement on a decent recovery of area PWAT to 1.6-2.0" associated with the regional disturbance moving NNW and penetrating the S flank of the UL high. The Clusters continue to hold a decent mix of signals for recurring storms and showers, on and off, for the later half of the week and into the weekend. They still favor anomalous high pressure repositioning further to the N and NW of the region which would give easterly waves and inverted troughs in N MX continued better access to S-Cent AZ. However there is still plenty of uncertainty on the timing and position of any storm intrusions into the region during that time. For now NBM POPS favor 20-40% for the second half of the week and into the weekend with occasional moderate amounts of WPC QPF. NBM POPs are also maintained, on and off, into the low-mid double digits for SW AZ and SE CA for the second half of the week and into the weekend. Expect a moderating effect that the increase in moisture and occasionally thick cloud cover will have on temperatures beginning Monday when highs have a good chance to fall to below normal. After that below normal high temperatures remain favored through late next week with highs mostly in the low 100s and even the upper 90s around Phoenix, and 103-109 degrees out west. && .AVIATION...Updated at 2345Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: There are no major aviation weather concerns for the rest of today. Westerly winds will persist into early evening with occasional gusts of 18-22 kts possible. Storms currently across Pima and southern Maricopa Counties will be capable of producing southerly outflow winds that may progress into the Phoenix area by mid evening shifting winds more out of the south and possibly gusting to 20-25 kts. An easterly switch for tonight/Monday morning should still occur, but timing in somewhat uncertain. For Monday afternoon/evening, scattered showers and storms will be likely across the high terrain northeast of Phoenix with a modest possibility of a northerly outflow boundary impacting the Phoenix area terminals in the evening. Scattered showers and maybe an isolated thunderstorm will then become possible later Monday evening. Wind direction is quite uncertain for the latter half of Monday evening due to the possibility of showers in the Phoenix area and due to potential outflows from distant storms. Mid and high level clouds will also gradually increase on Monday with decks lowering to 8-12K feet late Monday evening. Southeast California/Southwest Arizona including KIPL and KBLH: There are no major aviation weather concerns. At KIPL, southerly to southeasterly winds will continue at speeds of 7-13 kts with daytime gusts of 20-25 kts. At KBLH, southerly winds will continue through the period with speeds of 12-16 kts and some gusts of 20-25 kts possible during the daytime hours. && .FIRE WEATHER... Tuesday through Saturday: Highs over S-cent AZ will settle a few degrees below normal and near normal in western areas. Storm chances increase Tue with an increasing chances for possibly locally heavier rainfall over S-Cent AZ by Tue. RH values also remain elevated with periodic influxes of moisture and below normal temperatures in most places. Min RH will remain above 20-30% in all areas except for the drier parts of SE CA where they will fall into the upper teens possibly on Thu. Apart from thunderstorms expect mostly light, normal diurnal wind patterns through the period. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Hirsch PREVIOUS DISCUSSION...Sawtelle AVIATION...Rogers/AD FIRE WEATHER...Sawtelle
In the hours before
Special weather statement, Aug 8, 5:37 PM MST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
537 PM MST Sun Aug 8 2021
AZZ533-090115-
Central La Paz AZ-
537 PM MST Sun Aug 8 2021
...A strong thunderstorm will impact portions of east central La Paz
County through 615 PM MST...
At 535 PM MST, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Brenda, or 46 miles southeast of Parker, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could make driving difficult. It may create
suddendly reduced visibility due to blowing dust.
Locations impacted include...
Vicksburg, Brenda and Vicksburg Junction.
This includes the following highways...
AZ Interstate 10 between mile markers 33 and 59.
US Highway 60 between mile markers 33 and 52.
AZ Route 72 between mile markers 45 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3343 11394 3369 11399 3379 11370 3358 11352
TIME...MOT...LOC 0035Z 237DEG 8KT 3358 11381
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AJSpecial weather statement, Aug 8, 6:46 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
646 PM MST Sun Aug 8 2021
AZZ533-090230-
Central La Paz AZ-
646 PM MST Sun Aug 8 2021
...A strong thunderstorm will impact portions of central La Paz
County through 730 PM MST...
At 645 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Bouse, or 29 miles southeast of Parker, moving
east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Dense blowing dust may also occur.
Locations impacted include...
Bouse and Brenda.
This includes the following highways...
US Highway 60 between mile markers 34 and 40.
AZ Route 72 between mile markers 25 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3366 11396 3378 11415 3393 11411 3402 11387
3374 11375
TIME...MOT...LOC 0145Z 257DEG 7KT 3383 11391
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AJThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:37 PM MST | Special Weather Statement | PSR | La Paz | 38 min |
| Aug 8, 6:06 PM MST | Areal Flood Advisory | PSR | La Paz | 3 hr |
| Aug 8, 6:21 PM MST | Dust Storm Advisory | PSR | La Paz, Maricopa | 54 min |
| Aug 8, 6:28 PM MST | Flash Flood Warning | PSR | La Paz | 4 hr |
| Aug 8, 7:51 PM MST | Areal Flood Advisory | PSR | La Paz | 114 min |
| Aug 9, 6:20 AM MST | Special Weather Statement | PSR | Pinal | 55 min |
| Aug 9, 7:56 AM MST | Areal Flood Advisory | PSR | Pinal | 3 hr |
| Aug 9, 2:57 PM MST | Areal Flood Advisory | PSR | La Paz | 3 hr |
| Aug 9, 3:32 PM MST | Special Weather Statement | PSR | La Paz | 43 min |
| Aug 9, 4:11 PM MST | Special Weather Statement | PSR | 49 min | |
| Aug 9, 4:30 PM MST | Flash Flood Warning | PSR | La Paz | 4 hr |
| Aug 9, 1:44 PM MST | Areal Flood Advisory | PSR | Riverside, San Bernardino | 3 hr |
| Aug 9, 2:38 PM MST | Flash Flood Warning | PSR | Riverside, San Bernardino | 3 hr |
| Aug 9, 3:26 PM MST | Areal Flood Advisory | PSR | Riverside | 3 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.